MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3515
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's weight is unknown.This information was not available from the facility.During removal, the angiosculpt device separated in two pieces.Recurrence of the malfunction could result in patient harm.No patient injury reported.Patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.The angiosculpt device was returned for evaluation.Visual inspection found a missing distal tip and a device separation at the intermediate shaft, approximately 2 cm distal to the hypotube.Resistance was noted during delivery; however, the user proceeded to use the relevant device.Per the ifu, if unusual resistance is felt when the catheter is being manipulated, carefully remove the entire catheter system as a unit.
 
Event or Problem Description
It was reported that during a coronary procedure, resistance was noted during delivery of the angiosculpt device.Upon removal, the shaft broke in two pieces and the device was removed intact to the guide wire with no additional intervention.The procedure was aborted due to the patient not being a good candidate and the procedure was completed from an interventional standpoint.No patient injury reported.
 
Additional Manufacturer Narrative
Block h6: in the initial mdr, investigation conclusion code 61 was added.However, upon further review, it was determined that this code does not apply.The user followed the ifu and did not proceed with the relevant device when resistance was noted.

Brand Name
ANGIOSCULPT RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key11980177
Report Number3005462046-2021-00034
Device Sequence Number4015245
Product Code NWX
UDI-Device Identifier00813132021245
UDI-Public00813132021245
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model Number2200-3515
Device Catalogue Number2200-3515
Device Lot NumberG20110057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 6F INTRODUCER SHEATH; CORDIS: 6F GUIDE CATHETER; TERUMO: 0.014" GUIDE WIRE
Patient Age69 YR